Ben Mathes
Professor of Mathematics
photo





List of publications

(You need access to MathSciNet for most of the links below.)

MR2727005 Mathes, B.; Strictly cyclic algebras with arbitrary prescribed Gelfand spectrum. Houston J. Math. 36 (2010), no. 3, 823-828. 47L30 (47A10 47A16)
MR2529884 Mathes, B.; Substrictly cyclic operators. Proc. AMS 137 (2009), no. 11, 3757-3762. 47A16 (46Hxx 46Lxx)
MR2018595 (2004h:47009) Livshits, L.; Macdonald, G.; Mathes, B.; Radjavi, H. Operator semigroups for which reducibility implies decomposability. Positivity 7 (2003), no. 3, 195--202. (Reviewer: Roman Drnov\v sek) 47A15 (47B65 47D03)
MR1996841 (2005g:46132) Hadwin, Don; Kaonga, Llolsten; Mathes, Ben Noncommutative continuous functions. J. Korean Math. Soc. 40 (2003), no. 5, 789--830. (Reviewer: Vladimir Manuilov) 46L89 (46H05 46L05)
PDF Doc Del Journal Article
MR1987503 (2004c:15028) Livshits, L.; MacDonald, G.; Mathes, B.; Okni\'nski, J.; Radjavi, H. Matrix semigroups with commutable rank. Semigroup Forum 67 (2003), no. 2, 288--316. (Reviewer: Walter S. Sizer) 15A30 (15A03 47D03)
MR1897153 (2003m:47071) Livshits, L.; MacDonald, G.; Mathes, B.; Radjavi, H. On band algebras. J. Operator Theory 46 (2001), no. 3, suppl., 545--560. (Reviewer: Douglas R. Farenick) 47D03 (15A30 20M20 47A15 47L35)
PDF Doc Del Journal Article
MR1763047 (2001c:47045) Drnov\v sek, Roman; Livshits, Leo; MacDonald, Gordon W.; Mathes, Ben; Radjavi, Heydar; \v Semrl, Peter On operator bands. Studia Math. 139 (2000), no. 1, 91--100. 47D03 (47A15)
PDF Doc Del Journal Article
MR1733794 (2000i:20100) Drnov\v sek, R.; Livshits, L.; MacDonald, G.; Mathes, B.; Radjavi, H.; \v Semrl, P. On transitive linear semigroups. Linear Algebra Appl. 305 (2000), no. 1-3, 67--86. (Reviewer: K. D. Magill, Jr.) 20M20 (15A04 47A15 47D03)
MR1642522 (99m:47004) Livshits, L.; MacDonald, G.; Mathes, B.; Radjavi, H. Reducible semigroups of idempotent operators. J. Operator Theory 40 (1998), no. 1, 35--69. (Reviewer: Cecelia Laurie) 47A15 (20M99 47D03)
PDF Doc Del Journal Article
MR1242095 (95g:47067) Mathes, D. Benjamin; Paulsen, Vern I. Operator ideals and operator spaces. Proc. Amer. Math. Soc. 123 (1995), no. 6, 1763--1772. (Reviewer: Qi Yuan Na) 47D50 (46B28 46L05 47B10)
PDF Doc Del Journal Article
MR1323805 (96h:47009) Froelich, John; Mathes, Ben Bi-strictly cyclic operators. New York J. Math. 1 (1994/95), 97--110, electronic. (Reviewer: David R. Larson) 47A15 (46B28 47A65 47D25)
PDF Doc Del Journal Article
MR1287345 (95g:15002) Laurie, C.; Mathes, B.; Radjavi, H. Sums of idempotents. Linear Algebra Appl. 208/209 (1994), 175--197. (Reviewer: William H. Gustafson) 15A04 (15A21)
MR1277763 (96b:47048) Mathes, Ben Characterizations of row and column Hilbert space. J. London Math. Soc. (2) 50 (1994), no. 1, 199--208. (Reviewer: Wend Werner) 47D15 (46B25 46B28 46L05)
PDF Doc Del Journal Article
MR1284882 (96c:47028) Khalkhali, M.; Laurie, C.; Mathes, B.; Radjavi, H. Approximation by products of positive operators. J. Operator Theory 29 (1993), no. 2, 237--247. 47A99 (47A58 47A68)
PDF Doc Del Journal Article
MR1126604 (93a:47044) Mathes, Ben A completely bounded view of Hilbert-Schmidt operators. Houston J. Math. 17 (1991), no. 3, 405--418. (Reviewer: P. A. Fillmore) 47D15 (46L99 47B10)
PDF Doc Del Journal Article
MR1124291 (92h:47043) Mathes, Ben Completely bounded transformations of ${\scr H}$-operator spaces. J. Funct. Anal. 100 (1991), no. 1, 25--35. (Reviewer: P. A. Fillmore) 47B49 (46L99)
MR1092879 (92g:15021) Mathes, Ben; Omladi\v c, Matja\v z; Radjavi, Heydar Linear spaces of nilpotent matrices. Linear Algebra Appl. 149 (1991), 215--225. (Reviewer: William H. Gustafson) 15A30 (15A15)
MR1091508 (92c:47006) Mathes, Ben Invariant diagonal operator ranges. Michigan Math. J. 38 (1991), no. 1, 43--51. (Reviewer: Sing Cheong Ong) 47A15 (47B37 47C05 47D25)
MR1066808 (91h:47045) Mathes, D. Benjamin On invariant operator ranges of abelian strictly cyclic algebras. J. Operator Theory 23 (1990), no. 2, 293--300. (Reviewer: Kenneth R. Davidson) 47D25 (47A15)
PDF Doc Del Journal Article
MR0979229 (90c:47076) Mathes, D. Benjamin Operator ranges and completely bounded homomorphisms. Proc. Amer. Math. Soc. 107 (1989), no. 1, 155--164. (Reviewer: Vern Paulsen) 47D25 (47A15 47C05)
PDF Doc Del Journal Article



Preprints
and other downloadables...

Strictly cyclic algebras with arbitrary prescribed Gelfand spectrum. Dedicated to Heydar Radjavi.
Substrictly Cyclic Operators. Dedicated to Don Hadwin.
Big Bases. PDF file of talk presented at LAW'08.


Papers written with students

Cantor Groups (with L. Livshits and student C. Dow), The College Mathematics Journal, Vol. 42, No. 1 (Jan. 2011), pp. 60-61. .
An Application of Matricial Fibonacci Identities to the Computation of Spectral Norms, (with J. Dixon and D. Wheeler), Rocky Mt. J. Math., to appear. .
Singular values of k-Fibonacci and k-Lucas Hankel Matrices" (with Eli Dupree), Int. J. Contemporary Math. (to appear). .
Functions with dense graphs (with Eli Dupree), submitted..


Honors calculus...

The fundamental theorems of calculus..


Linear algebra...

Linear Transformations.
DFT mathematica file.
DFT pdf file.



photo